Alert archive / Virginia / Tornado Warnings in 2005

Tornado Warning 1, NWS Wakefield, VA

January 14, 20055 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Jan 14, 2005, 3:54 AM EST for 5 counties in Virginia. It was in force for 307 days. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 14, 2005, 3:54 AM EST (08:54 UTC)
Expired
Nov 16, 2005, 8:45 PM EST
In force
307 days
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Charles City County, VA, Fluvanna County, VA, Northumberland County, VA, Prince George County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 4:18 PM EDTHAIL 0.752 Nw Rustic, VA
Jul 13, 5:02 PM EDTTSTM WND DMGBurrowsville, VASEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 14, 1:55 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2005-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2005-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 140854
TORAKQ
VAC065-140930-
/X.NEW.KAKQ.TO.W.0001.050114T0854Z-050114T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 AM EST FRI JAN 14 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  FLUVANNA COUNTY IN CENTRAL VIRGINIA

* UNTIL 430 AM EST

* AT 350 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHORES...OR
  ABOUT OVER FORK UNION...MOVING NORTHEAST AT 65 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  STAGE JUNCTION...WILMINGTON AND COLUMBIA BY 400 AM EST...
  KENTS STORE BY 405 AM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST FRIDAY MORNING FOR
SOUTHEAST MARYLAND AND EASTERN VIRGINIA.

LAT...LON 3791 7807 3790 7807 3778 7816 3775 7817
      3773 7821 3770 7825 3774 7836 3775 7842
      3794 7815

$$

BROWN
5 follow-up statements
000 
WFUS51 KAKQ 152005
TORAKQ
VAC036-149-152030-
/O.NEW.KAKQ.TO.W.0001.050515T2005Z-050515T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT SUN MAY 15 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA
  PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 430 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW HOPE...
  OR ABOUT OVER CHARLES CITY...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RUTHVILLE BY 410 PM EDT...
  MOUNT AIRY AND RUSTIC BY 415 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3736 7720 3720 7709 3731 7689 3740 7697

$$

BH
000 
WWUS51 KAKQ 152034
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT SUN MAY 15 2005

VAC036-149-152043-
/O.EXP.KAKQ.TO.W.0001.000000T0000Z-050515T2030Z/
PRINCE GEORGE VA-CHARLES CITY VA-
433 PM EDT SUN MAY 15 2005

...THE TORNADO WARNING FOR CHARLES CITY AND PRINCE GEORGE COUNTIES
EXPIRED AT 430 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST INTO 
JAMES CITY COUNTY. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO 
EXPIRE AS OF 430 PM EDT.

LAT...LON 3736 7720 3720 7709 3731 7689 3740 7697

$$

HURLEY
000 
WFUS51 KAKQ 170115
TORAKQ
VAC133-159-170145-
/O.NEW.KAKQ.TO.W.0001.051117T0114Z-051117T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EST WED NOV 16 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  RICHMOND COUNTY IN EAST CENTRAL VIRGINIA
  NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA

* UNTIL 845 PM EST

* AT 810 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHARPS...OR
  ABOUT OVER ROBLEY...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MOON CORNER AND MULCH BY 820 PM EST...
  DODLYT...HEATHSVILLE AND LOTTSBURG BY 825 PM EST...
  AVALON AND MIDDLETONS CORNER BY 830 PM EST...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3779 7668 3792 7634 3798 7652 3787 7673

$$

CULLEN
000 
WWUS51 KAKQ 170129
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
827 PM EST WED NOV 16 2005

VAC133-159-170145-
/O.CON.KAKQ.TO.W.0001.000000T0000Z-051117T0145Z/
NORTHUMBERLAND VA-RICHMOND VA-
827 PM EST WED NOV 16 2005

...A TORNADO WARNING CONTINUES UNTIL 845 PM EST FOR RICHMOND AND
NORTHUMBERLAND COUNTIES...

AT 826 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LOTTSBURG...OR
ABOUT NEAR CALLAO...MOVING NORTHEAST AT 40 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3779 7668 3792 7634 3798 7652 3787 7673

$$

CULLEN
000 
WWUS51 KAKQ 170144
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
843 PM EST WED NOV 16 2005

VAC133-159-170152-
/O.EXP.KAKQ.TO.W.0001.000000T0000Z-051117T0145Z/
NORTHUMBERLAND VA-RICHMOND VA-
843 PM EST WED NOV 16 2005

...THE TORNADO WARNING FOR RICHMOND AND NORTHUMBERLAND COUNTIES
EXPIRES AT 845 PM EST...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3779 7668 3792 7634 3798 7652 3787 7673

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jan 13, 3:40 PM EST, 12 hours 14 minutes earlier.

Area forecast discussion, Jan 13, 3:40 PM EST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EST THU JAN 13 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
TEMP RECORDS HV BEEN BROKEN...SEE RER REPORTS FOR DETAILS.  SFC
WSHFT BNDRY CONTS TO MK PROGRESS TWD THE MTNS ATTM...AND BASED ON
TIMING SEEN IN SAT PIX AND RADAR...WSHFT SHOULD TRACK THRU NWRN
AREAS JUST BEFORE SUNRISE...AND TO I-95 CORRIDOR ARND SUNRISE...
EVENTUALLY TO THE COAST BY MID MORNING.  BAND OF SHRA AND SCT TSRA
AHD OF FRNT OVRNGT ASSOC WTH SFC WSHFT CNVRGNC AND BNDRY LYR LLJ
SEGMENT.  AREA OF RAIN BHND THE FRNT...AS UPR DYNMCS TRAIL SFC
BNDRY AND BNDRY LYR FRONTOGENESIS TRACKS THRU. STILL...GUD E
PROGRESS OF SYSTEM...SO CLRG SHUD RCH CNTRL AND WRN AREAS DURG
AFTN...AND CSTL AREAS TWD SUNSET. TEMPS SHUD DROP THRU THE DAY AS
GRDL LLVL CAA OCCURS.  MEAN ERN U.S. NRN STREAM UPR TROF AXIS W OF
OUR REGION...SO COLDEST AIR REMAINS N AND W OF OUR REGION...BUT
STILL...TEMPS GNRLY IN 40S FOR HGHS SATURDAY AND SUNDAY.  GDNC NOT
IN AGREEMENT IN RESOLVING A TRAILING SRN STREAM FEATURE OFF THE
CAROLINAS...SO ATTM...JUST KPG HMPTN RDS AND NE NC A LTL CLOUDIER
AND WARMER THN OTHER AREAS...UNTIL EVOLUTION MORE APPARENT.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
ANTHR NRN STREAM UPR SYSTEM BRUSHES N OF OUR AREA MON AND MON NGT...
RESULTING IN MEAN NRN STREAM UPR TROF AXIS TO WORK MORE E...
ALLOWING DEEPER CAA.  HGH TEMPS IN MID/UPR 30S LWR MD...TO ARND 40
AND LWR 40S MOST OTHER PLCS THRU MUCH OF NXT WK.  BY THE END OF NXT
WK...SOME SUGG BY GDNC THAT MEAN NRN STREAM UPR TROF AXIS SHFTS A
LTL E OF THE REGION.  LONG RANGE GDNC STILL TRYING TO RESOLVE
THIS PATN EVOLUTION THO...EVIDENT IN THE NOTICEABLE CHGS FROM RUN
TO RUN...SO SUSTAINABILITY OF THIS COLD OUTBREAK VRY MUCH IN
QUESTION.

&&

.AVIATION...
VFR NOW...BUT OVRNGT...IFR IN CIGS AND VSBY IN RAIN AND SCT TSTMS.
SOME LLVL WND SHEAR AS WELL.  IFR IN CIGS AND RAIN FRI MORN...
IMPROVING INTO AFTN WHEN RAIN ENDS AND CLRG BEGINS.

&&

.MARINE...
STG LLJ OVRNGT WTH SCA WNDS...THEN GUSTS TO GALES WTH COLD SURGE
TMRW AND TMRW NGT...LINGERING IN SRN AREAS IN SATURDAY.  CONDS
SUBSIDING TO SCA BEYOND THEN...AND CONTG AS SCA WELL INTO NXT WK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING FENWICK ISLAND TO CURRITUCK BEACH LIGHT...CHES
BAY S OF SMITH PT.  SMALL CRAFT ADVSY CURRITUCK SOUND.
&&

SHORT TERM/LONG TERM...NS
AVIATION...MALOIT
MARINE...MALOIT
Hazardous weather outlook, Jan 13, 5:35 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 AM EST THU JAN 13 2005

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-141030-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
A STRONG COLD FRONT WILL BRING HEAVY SHOWERS AND GUSTY WINDS LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING. LOCALIZED FLOODING AND
OCCURENCES OF DAMAGING WIND ARE POSSIBLE...BUT NOT
LIKELY...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF SUNRISE FRIDAY
MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CULLEN

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jan 14, 2:29 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 AM EST FRI JAN 14 2005

VAZ048-049-060>069-140830-

AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER
VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-
229 AM EST FRI JAN 14 2005

...STRONG THUNDERSTORMS MOVING INTO THE PIEDMONT...

AT 229 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 24 MILES NORTH OF MINERAL TO 34 MILES
SOUTHWEST OF CHASE CITY...OR FROM 14 MILES SOUTHEAST OF CULPEPER TO 8
MILES NORTH OF ROXBORO...MOVING NORTH...NORTHEAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR
  TABSCOTT AROUND 235 AM EST
  YANCEYVILLE AROUND 240 AM EST
  WHITEVILLE AROUND 245 AM EST
  STODDERT AROUND 250 AM EST
  TAMWORTH AROUND 255 AM EST
  VIRSO AROUND 300 AM EST
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AMELIA
COURTHOUSE...CARTERSVILLE...CREWE...CUMBERLAND...FARMVILLE...
GOOCHLAND...HADENSVILLE...HAMPDEN SYDNEY...LOUISA...POWHATAN AND
VICTORIA.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES
OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

BROWN
Special weather statement, Jan 14, 2:57 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
257 AM EST FRI JAN 14 2005

MDZ021>025-VAZ048-049-060>074-076>100-141200-
ACCOMACK VA-AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-
CHESAPEAKE VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-
DORCHESTER MD-ESSEX VA-FLUVANNA VA-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHUMBERLAND VA-NOTTOWAY VA-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WICOMICO MD-YORK VA-

...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 7 AM EST...

AT 255 AM EST...NATIONAL WEATHER SERVICE RADAR SHOWED HEAVY SHOWERS
AND EMBEDDED THUNDERSTORMS OVER THE VIRGINIA PIEDMONT FROM NEAR
CHARLOTTESVILLE TO NEAR DANVILLE. THIS AREA OF RAIN WILL MOVE
NORTHEAST ACROSS CENTRAL AND EASTERN VIRGINIA AND THE LOWER MARYLAND
EASTERN SHORE DURING THE PREDAWN HOURS. SOME OF THE STRONGER STORMS
WILL CONTAIN GUSTY WINDS OF UP TO 50 TO 60 MPH AND POSSIBLY EVEN AN
ISOLATED TORNADO.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CULLEN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:03 AM ESTTornado WarningAKQGoochland, Surry130 days
Jan 14, 5:18 AM ESTTornado WarningAKQHanover169 days
Jan 14, 5:28 AM ESTSevere Thunderstorm WarningAKQCharles City, James City, Mecklenburg219 days
Jan 14, 7:36 AM ESTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk219 days
Jan 14, 8:18 AM ESTSpecial Marine WarningAKQ57 min
Jan 14, 8:45 AM ESTSpecial Marine WarningAKQ60 min
Jan 14, 9:24 AM ESTSevere Thunderstorm WarningAKQRichmond, Westmoreland246 days
Jan 14, 9:46 AM ESTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach247 days
Jan 14, 10:05 AM ESTSpecial Marine WarningAKQ55 min

Nearby

Tornado Warnings in Virginia, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.